Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Digestive Disorders

Loose and floating stool

11/01/2007

Question:

About a month ago I changed my diet and started taking probiotics. I think it was around that time I noticed my stool has been very loose, smelly, and floats all the time. Is this anything I need to be concerned about?

Answer:

It could mean that either the probiotics, or another cause is making it difficult for your body to process the food you are eating. It's possible that you are not absorbing food normally or not digesting food appropriately. I would suggest you talk to your healthcare provider about this recent change, especially since there is probably a reason you started taking the probiotics in the first place.

For more information:

Go to the Digestive Disorders health topic, where you can:

Response by:

Julia Gore Thornton, MD Julia Gore Thornton, MD
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University